CSN Login
Members Online: 4

You are here

Question about Camptosar

claud1951's picture
claud1951
Posts: 429
Joined: Jun 2007

Just went to the ONc and he change my IV treatment from Oxaliplatin to Camptosar/irinotecan HCI injections.
(he did this because of my side effects from Oxaliplatin). Will have my first dose next week.

Has anyone, outthere, been on this med and can you tell me your experience with it?

The first thing they said was diaherra is almost a fact with this. Possible hair loss (they all say that).

Just curious before I take the treatment.

Thanks in advance for your help!

Claudia

robinvan's picture
robinvan
Posts: 1014
Joined: May 2007

Hi Claudia,
During my first round of Chemo (04/05) I had 3 months of Oxaliplatin and 3 months of Irinotecan (both along with 5FU and Leuvocorin).. Right now I'm on Xeloda/Avastin/Irinotecan to clean up a recurrence.
First time around I didn't lose my hair. This time I did, about 3-weeks into the program. Diarrhea is an ongoing problem. I get a shot of atropine at the time of the infusion to prevent the "early onset runs". Otherwise I take a lot of Immodium which seems to do the trick.
Good luck with the switch.
Rob

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

Hi Claudia,

I have been on Camptosar (irinotecan) twice. First time I had diahrrea and some minor hair loss, the second time my hair loss was much greater, but good news is that after I was off, it grew back quickly. I also second the atropine during the infusion. Camptosar can cause some minor stomach pains during infusion and the atropine seemed to help, also expect a very metalic taste in your mouth. If it gets bad you may want to avoid silverware and use plastic ware instead.

Good luck.

Kerry

gabor
Posts: 25
Joined: Jul 2004

Hi Claudia,
Diarrhea was also a side effect for my husband. He did manage it pretty well with Immodium. His hair did get thin but it was barely noticeable. Good luck.
Linda

claud1951's picture
claud1951
Posts: 429
Joined: Jun 2007

Thank you all for your replies...it sure helps..

Claudia

KFalvey
Posts: 118
Joined: Mar 2005

Hi Claudia,

I'm beginning to wonder about the old wives tale that the more serious the side effects from chemo-the more it's working. I took both FOLFOX4 and FOLFIRI and neither bothered me too much. The Camptostar just made my stomach really girgle while I was being infused, but I didn't get much nausea or any diaherra(just the opposite) from it. Unfortunately it didn't work for me either. I did lose more hair from the Camptostar, but not as much as I should have, most people still say "at least you didn't lose your hair". I had more problems from the premeds than the chemo so I completely stopped all premeds this last regimen. Only took a mild anti nausea pill prior to getting chemo.
I hope you do better on this and it works!!!

Take care,

Kandy

sladich's picture
sladich
Posts: 430
Joined: May 2007

I experienced some hair loss and my first dose put me in the hospital with severe abdominal pains for a week. Onc then reduced my dosage and I was fine. In the long run, I think it had less side-effects than the Oxaliplatin.

Debbie

Subscribe to Comments for "Question about Camptosar"